# SDR 97ZZZX823

- Difficulty date: December 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4566H
- Make and model: Mooney M20J
- Aircraft serial: 240848
- Engine: Lyc IO360A3B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17249
- Condition: Broken
- Location: Nr 3 Crank Pin
- Part time: 2,734 hours
- Stage of operation: CR
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

ENGINE SEIZED IN-FLIGHT WITH NO WARNING (APPROX 5 SECONDS OF ROUGH OPERATION).  PILOT MADE UNEVENTFUL LANDING IN THE FIELD.  ENGINE WAS REMOVED AND DISASSEMBLED.  CRANKSHAFT FOUND BROKEN IN TWO BETWEEN NR 3 AND NR 4 CONNECTING RODS.  ENGINE INSPECTED FOR PROP STRIKE 253.8 HOURS PRIOR.
